Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
What causes shaking in a diabetic patient?
Question: Husband has uncontrolled shaking. He is diabetic but sugar is 138. no fever. history of leg ulcers but not active problem right now. Cholesterol has been high but ok at last testing. Gave him orange juice and put him to bed. He said the shaking is going away for now. Was told he had had a heart attack in the past.
Brief Answer: Diabetes Detailed Answer: I am sorry to note your husband's symptoms. You very correctly checked his glucose during the shaking episode. It does not appear to be a low sugar reaction, provided the meter is not inaccurate. Most meters are quite reliable, unless they are very old and damaged. Considering the 'shakiness' he is experiencing it would be worth checking his thyroid. A simple blood test called TSH ail give a fair idea about his thyroid status. It does not require any fasting and can be done at any time of the day. It would be relevant to check his glucoses at other times of the day and night too, especially when he has symptoms. Glipizide can cause low sugar. Speak with his doctor to see if he is a good candidate for other diabetes medications that cannot cause low glucose problems. Some examples include metformin and sitagliptin/saxagliptin/linagliptin/alogliptin. Once glipizide is no longer on board, the possibility of low glucose does not arise and you can pursue other potential reasons if the shakiness persists
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
The User accepted the expert's answer
People also viewed